Alert archive / Kansas / Frost Advisories in 2017
Frost Advisory 1, NWS Wichita, KS
NWS Wichita, KS issued this frost advisory at Apr 6, 2017, 4:38 AM CDT for 12 counties in Kansas. It took effect at Apr 7, 2017, 1:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2017, 4:38 AM CDT (09:38 UTC)
- In effect from
- Apr 7, 2017, 1:00 AM CDT
- Expired
- Apr 7, 2017, 8:52 AM CDT
- In force
- 8 hr
- Issued by
- NWS Wichita, KS
Counties Allen County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Elk County, KS, Greenwood County, KS, Labette County, KS, Marion County, KS, Montgomery County, KS, Neosho County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 124 km from the middle of the area, began a volume at 09:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 9.6 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 123 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1835 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- -73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted.
093 WWUS73 KICT 060938 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 438 AM CDT Thu Apr 6 2017 KSZ052-053-069>072-094>096-098>100-062345- /O.NEW.KICT.FR.Y.0001.170407T0600Z-170407T1400Z/ Marion-Chase-Butler-Greenwood-Woodson-Allen-Elk-Wilson-Neosho- Chautauqua-Montgomery-Labette- Including the cities of Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 438 AM CDT Thu Apr 6 2017 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY... The National Weather Service In Wichita has issued a Frost Advisory...which is in effect from 1 AM to 9 AM CDT Friday. * Temperatures...low temperatures early Friday morning will fall to between 33 and 36 degrees over parts of eastern Kansas, likely resulting in frost. * Impacts...Sensitive vegetation may be damaged in areas where heavy frost develops. PRECAUTIONARY/PREPAREDNESS ACTIONS... A frost advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$ Lawson
2 follow-up statements
120 WWUS73 KICT 062007 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 307 PM CDT Thu Apr 6 2017 ...Frost Tonight Eastern Kansas... KSZ052-053-069>072-094>096-098>100-071015- /O.CON.KICT.FR.Y.0001.170407T0600Z-170407T1400Z/ Marion-Chase-Butler-Greenwood-Woodson-Allen-Elk-Wilson-Neosho- Chautauqua-Montgomery-Labette- Including the cities of Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 307 PM CDT Thu Apr 6 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT FRIDAY... * Temperatures...will fall into the 33 to 38 degree range, supporting patchy to areas of frost across eastern Kansas. Widespread freezing temperatures below 32 degrees are not expected. * Timing...1 AM through 9 AM. * Impacts...Sensitive vegetation may be damaged in areas where heavy frost develops. PRECAUTIONARY/PREPAREDNESS ACTIONS... A frost advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$
973 WWUS73 KICT 071352 NPWICT URGENT - WEATHER MESSAGE National Weather Service Wichita KS 852 AM CDT Fri Apr 7 2017 KSZ052-053-069>072-094>096-098>100-071500- /O.CAN.KICT.FR.Y.0001.000000T0000Z-170407T1400Z/ Marion-Chase-Butler-Greenwood-Woodson-Allen-Elk-Wilson-Neosho- Chautauqua-Montgomery-Labette- Including the cities of Hillsboro, Marion, Peabody, Cottonwood Falls, Strong City, El Dorado, Augusta, Andover, Rose Hill, Eureka, Madison, Yates Center, Iola, Humboldt, Howard, Moline, Longton, Grenola, Neodesha, Fredonia, Chanute, Sedan, Cedar Vale, Coffeyville, Independence, and Parsons 852 AM CDT Fri Apr 7 2017 ...FROST ADVISORY IS CANCELLED... The National Weather Service in Wichita has cancelled the Frost Advisory. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this frost advisory went out at Apr 6, 3:16 AM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Apr 6, 3:16 AM CDT, 1 hour 22 minutes before
Area Forecast Discussion National Weather Service Wichita KS 316 AM CDT Thu Apr 6 2017 .SHORT TERM...(Today through Saturday night) Issued at 315 AM CDT Thu Apr 6 2017 The strong upper wave that brought our rain the last couple of days is now lifting into the western Great Lakes region with strong nw flow over the Plains. At the surface, a weak high pressure ridge extends through the Plains. Surface high pressure will remain over the Plains today providing light winds and near normal temps. Will run with a frost advisory for tonight for areas generally along and southeast of the KS Turnpike with lows in the 36-33 degree range. Upper ridging will slide from the Rockies into the Plains for Fri into Sat. This will push the surface high east and allow lee troughing to strengthen. This will promote a warming trend and also crank up south winds for both days. Widespread upper 70 to low 80 degree highs will be in place by Sat. .LONG TERM...(Sunday through Wednesday) Issued at 315 AM CDT Thu Apr 6 2017 Still good model agreement in swinging a shortwave across the central Rockies and out into the central Plains for Sun into Sun evening. A loose dryline still looks to setup east of I-135 Sun afternoon with a Pacific cold front eventually converging with the dryline during the evening hours and pushing east. Airmass looks capped through most of the afternoon with mid levels starting to cool as evening approaches. Deep shear profiles look very favorable for organized convection with around 80kts of 0-8km shear nosing into se KS. While low level moisture and associated instability will not be that great, low 60 dewpoints will be high enough with that shear to give a few supercells. Will introduce category 3's for this time period in the HWO. Brief upper ridging will quickly follow behind this wave allowing for near/below normal temps for Mon into Tue. The GFS is more agressive in tracking another shortwave across the central Plains for Wed-Wed night but the ECMWF is much weaker with this feature. Will keep some rain chances in Wed with low confidence in how this plays out. For the end of next week we look to get into a warming trend as upper ridging sets up over the Plains. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1132 PM CDT Wed Apr 5 2017 Light winds will prevail through the 24-hr period with only some passing mid and high level cloudiness. && .FIRE WEATHER... Issued at 315 AM CDT Thu Apr 6 2017 Outside of some pockets of very high grassland fire danger over the next few days, the fire danger threat will remain on the low side. Light winds and seasonal temps will keep the grassland fire danger on the low side today. In addition, ground are still very saturated from rain over the last several days. South winds will ramp up for both Fri and Sat with sustained speeds likely in the 20-25 mph range with higher gusts. This will elevate the fire danger into the very high category for central KS Fri afternoon. Recent green-up will keep the fire danger threat from being elevated outside of Fri afternoon, even with gusty south winds both Fri and Sat. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 64 37 66 51 / 0 0 0 0 Hutchinson 64 37 67 50 / 0 0 0 0 Newton 63 36 65 50 / 0 0 0 0 ElDorado 63 35 66 52 / 0 0 0 0 Winfield-KWLD 65 37 67 52 / 0 0 0 0 Russell 64 37 69 49 / 0 0 0 0 Great Bend 63 37 69 49 / 0 0 0 0 Salina 64 35 67 50 / 0 0 0 0 McPherson 64 36 66 50 / 0 0 0 0 Coffeyville 64 34 66 51 / 0 0 0 0 Chanute 62 34 64 50 / 0 0 0 0 Iola 62 33 64 50 / 0 0 0 0 Parsons-KPPF 63 34 65 51 / 0 0 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... Frost Advisory from 2 AM to 9 AM CDT Friday for KSZ052-053- 069>072-094>096-098>100. && SHORT TERM...RBL LONG TERM...RBL AVIATION...MWM FIRE WEATHER...RBL
Hazardous weather outlook, Apr 5, 8:30 PM CDT, 8 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 830 PM CDT Wed Apr 5 2017 KSZ032-033-047>053-067>072-082-083-091>096-098>100-062115- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 830 PM CDT Wed Apr 5 2017 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Tonight Minor flooding will affect a handful of area rivers and streams tonight, along with other flood prone areas. See the latest flood warnings for additional details. Patchy frost is possible late tonight generally along and west of Interstate 135, as temperatures fall into the 30s. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Patchy frost is possible early Thursday morning generally along and west of Interstate 135. Minor flooding will affect a handful of area rivers into the weekend. See the latest flood warnings for additional details. A very high grassland fire danger will return for portions of the area on Friday afternoon and again on Sunday afternoon, due to rising temperatures and breezy southerly winds. Thunderstorms return to the forecast Sunday afternoon and night, especially over eastern Kansas. Strong to perhaps severe storms appear possible, although forecast uncertainty still exists. Please stay tuned for later outlooks. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. && For a graphical version of this information, see our webpage at: http://weather.gov/wichita/hwo/
Nearby
Frost Advisories in Kansas, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.